Potassium channel activator Attenuates salicylate-induced cochlear hearing loss potentially Ameliorating tinnitus

5Citations
Citations of this article
15Readers
Mendeley users who have this article in their library.

Abstract

High dose sodium salicylate causes moderate, reversible hearing loss and tinnitus. Salicylate-induced hearing loss is believed to arise from a reduction in the electromotile response of outer hair cells (OHCs) and/or reduction of KCNQ4 potassium currents in OHCs which decreases the driving force for the transduction current. Therefore, enhancing OHC potassium currents could potentially prevent salicylate-induced temporary hearing loss. In this study, we tested whether opening voltage-gated potassium channels using ICA-105665, a novel small molecule that opens KCNQ2/3 and KCNQ3/5 channels, can reduce salicylate-induced hearing loss. We found that systemic application of ICA-105665 at 10 mg/kg prevented the salicylateinduced amplitude reduction and threshold shift in the compound action potentials recorded at the round window of the cochlea. ICA-105665 also prevented the salicylate-induced reduction of distortion products of otoacoustic emission (DPOAE). These results suggest that ICA-105665 partially compensates for salicylate induced cochlear hearing loss by enhancing KCNQ2/3 and KCNQ3/5 potassium currents and the motility of OHCs.

Cite

CITATION STYLE

APA

Sun, W., Liu, J., Zhang, C., Zhou, N., Manohar, S., Miranda, J. A., … Salvi, R. J. (2015). Potassium channel activator Attenuates salicylate-induced cochlear hearing loss potentially Ameliorating tinnitus. Frontiers in Neurology, 6(MAR). https://doi.org/10.3389/fneur.2015.00077

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free